ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Ricci flow and Perelman’s proof of the Poincare conjecture

Gadgil, Siddhartha and Seshadri, Harish (2006) Ricci flow and Perelman’s proof of the Poincare conjecture. In: Current Science, 91 (10). pp. 1326-1334.

[img]
Preview
PDF
Ricci_flow.pdf

Download (123Kb)

Abstract

The Poincare conjecture was one of the most fundamental unsolved problems in mathematics for close to a century. This was solved in a series of highly original preprints by the Russian mathematician Grisha Perelman, for which he was awarded the Fields Medal (2006). Perelman’s proof, building on the work of Hamilton, was based on the Ricci flow, which resembles a nonlinear heat equation. Many of Perelman’s and Hamilton’s fundamental ideas may be of considerable significance in other settings. This article gives an exposition of the work, starting with some basic concepts.

Item Type: Journal Article
Additional Information: Copyright of this article belongs Indian Academy of Sciences.
Keywords: Poincare conjecture;Ricci flow;Topology
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 21 Feb 2007
Last Modified: 19 Sep 2010 04:34
URI: http://eprints.iisc.ernet.in/id/eprint/9389

Actions (login required)

View Item View Item